Please use this identifier to cite or link to this item:
|Title:||Sweet syndrome and differentiation syndrome in a patient with acute promyelocytic leukemia.|
|Citation:||World J Clin Cases.2015 Feb;(3)2:196-8|
|Abstract:||The differentiation syndrome is an inflammatory reaction with increased capillary permeability that occurs in up to 25% of patients with acute promyelocytic leukemia treated with all-trans retinoic acid. A 50-year-old man with acute promyelocytic leukemia underwent chemotherapy with idarubicin and all-trans retinoic acid. On day +21 the patient developed pruritic prepatelar papules as well as several 10 mm subcutaneous nodules in both thighs accompanied by persistent fever. On the day +25 the patient presented with bilateral pulmonary crackles, infiltrates in the right lower lobe and severe hypotension which required dopamine infusion. Biopsy of one of the thighs nodules was performed. A Sweet syndrome associated to a differentiation syndrome was suspected. All-trans retinoic acid therapy was discontinued and dexamethasone was administered. In 48 h the patient showed remission of the fever and the infiltrates and the skin lesions acquired a residual aspect. It is debatable whether these two syndromes are distinct entities with common mechanisms or whether they are poles of the same spectrum. Dermatologists and hematologists must be aware of these two syndromes and its pathophysiologic association.|
|Appears in Collections:||Fundaciones e Institutos de Investigación > IIS H. U. La Princesa > Artículos|
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.